Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 56, NWS Wilmington, NC

December 28, 2018Bladen County, Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Dec 28, 2018, 4:43 PM EST for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2018, 4:43 PM EST (21:43 UTC)
Expired
Dec 28, 2018, 5:23 PM EST
In force
40 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 74 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2018-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2018-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WUUS52 KILM 282143
SVRILM
NCC017-047-155-282245-
/O.NEW.KILM.SV.W.0056.181228T2143Z-181228T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
443 PM EST FRI DEC 28 2018

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southeastern Robeson County in southeastern North Carolina...
  Bladen County in southeastern North Carolina...
  Northwestern Columbus County in southeastern North Carolina...

* Until 545 PM EST.

* At 443 PM EST, severe thunderstorms were located along a line
  extending from near Duart to Fair Bluff, moving northeast at 45
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to trees and power lines.

* Locations impacted include...
  Whiteville, Elizabethtown, Rowan, Chadbourn, Bladenboro, Fair
  Bluff, Boardman, Bladen Community College, Ammon, Butters, Council,
  Southeastern Community College, White Oak, Carvers, Smiths,
  Howellsville, Lisbon, Abbottsburg, Tolarsville and Duart.

This includes US Route 74 between mile markers 370 and 394.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3484 7849 3480 7844 3477 7843 3475 7839
      3473 7839 3470 7837 3467 7832 3463 7831
      3463 7832 3461 7831 3457 7826 3455 7826
      3454 7827 3449 7823 3446 7825 3425 7901
      3432 7909 3485 7885 3485 7852 3486 7850
TIME...MOT...LOC 2143Z 247DEG 38KT 3484 7880 3431 7904 

HAIL...<.75IN
WIND...60MPH
 
$$

TRA
3 follow-up statements
215 
WWUS52 KILM 282156
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
456 PM EST FRI DEC 28 2018

NCC155-282205-
/O.CAN.KILM.SV.W.0056.000000T0000Z-181228T2245Z/
Robeson NC-
456 PM EST FRI DEC 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBESON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3477 7843 3475 7839 3470 7837 3467 7832
      3461 7831 3457 7826 3454 7827 3449 7823
      3446 7825 3425 7899 3446 7890 3451 7884
      3456 7886 3485 7873 3486 7850
TIME...MOT...LOC 2155Z 247DEG 38KT 3489 7865 3436 7890 

$$

NCC017-047-282245-
/O.CON.KILM.SV.W.0056.000000T0000Z-181228T2245Z/
Bladen NC-Columbus NC-
456 PM EST FRI DEC 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR BLADEN AND NORTHWESTERN COLUMBUS COUNTIES...

At 455 PM EST, severe thunderstorms were located along a line
extending from near Jerome to near Evergreen, moving northeast at 45
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect wind damage to trees and power lines.

Locations impacted include...
Whiteville, Elizabethtown, Rowan, Chadbourn, Bladenboro, Bladen 
Community College, Ammon, Butters, Council, White Oak, Carvers, 
Lisbon, Abbottsburg, Lagoon, Elkton, Emerson, Kelly, Ruskin and 
Evergreen.

This includes US Route 74 between mile markers 378 and 395.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3477 7843 3475 7839 3470 7837 3467 7832
      3461 7831 3457 7826 3454 7827 3449 7823
      3446 7825 3425 7899 3446 7890 3451 7884
      3456 7886 3485 7873 3486 7850
TIME...MOT...LOC 2155Z 247DEG 38KT 3489 7865 3436 7890 

HAIL...<.75IN
WIND...60MPH
 
$$

TRA
685 
WWUS52 KILM 282209
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
509 PM EST FRI DEC 28 2018

NCC017-047-282245-
/O.CON.KILM.SV.W.0056.000000T0000Z-181228T2245Z/
Bladen NC-Columbus NC-
509 PM EST FRI DEC 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EST
FOR BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES...

At 509 PM EST, potentially severe thunderstorms were located along a 
line extending from 9 miles southwest of Clinton to 6 miles north of 
Whiteville, moving northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect wind damage to trees and power lines.

Locations impacted include...
Whiteville, Elizabethtown, Rowan, Carvers, Lisbon, Abbottsburg,
Ammon, Lagoon, Elkton, Emerson, Council, Southeastern Community
College, Kelly, Clarkton, White Lake.

This includes US Route 74 between mile markers 387 and 395.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3477 7843 3475 7839 3470 7837 3467 7832
      3461 7831 3457 7826 3454 7827 3449 7823
      3446 7825 3430 7882 3486 7860 3486 7850
TIME...MOT...LOC 2209Z 247DEG 38KT 3495 7848 3442 7874 

HAIL...<.75IN
WIND...60MPH
 
$$

TRA
167 
WWUS52 KILM 282223
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
523 PM EST FRI DEC 28 2018

NCC017-047-282232-
/O.CAN.KILM.SV.W.0056.000000T0000Z-181228T2245Z/
Bladen NC-Columbus NC-
523 PM EST FRI DEC 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR BLADEN AND NORTH CENTRAL
COLUMBUS COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However wind gusts of 30 
to 40 mph and heavy rain are still possible.

LAT...LON 3477 7843 3475 7839 3470 7837 3467 7832
      3461 7831 3457 7826 3454 7827 3449 7823
      3446 7825 3430 7882 3486 7860 3486 7850
TIME...MOT...LOC 2220Z 247DEG 38KT 3500 7834 3447 7860 

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 3:32 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Dec 28, 3:32 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
332 PM EST Fri Dec 28 2018

.SYNOPSIS...
Tropical moisture will lead to showers and a few thunderstorms
through this evening across the Carolinas. Low pressure moving
across the Great Lakes will push a cold front into the area
Saturday. This front will stall just to our south through the
weekend and will be accompanied by unsettled weather. The front
may return north on Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 300 PM Friday...

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 300 PM Friday...Mid to upper level ridge will hold to our
south. This will hold up progress of any front moving too far
south and will maintain a deep W-SW flow over the top of the
ridge, maintaining a persistent feed of moisture. At the sfc,
cold front over South Carolina will get nudged back north as
waves of low pressure develop along this boundary. Our local
forecast area will remain in a very moist air mass with pcp
water values upwards of 1.5 inches through the weekend. Looks
like the best lift will come as wave of low pressure reaches our
area from the SW after midnight Sat night through Sun morning.
Therefore will include highest PoPs and greatest QPF at this
time.

Relatively cooler air will sink southward but temps will
remain above normal with overnight lows in the low to mid 50s
with clouds blanketing the area. Sunday should reach near 60
most places.

Flow becomes more amplified Sun night into Mon as shortwave digs
down toward the western Gulf Coast allowing ridge to build up
into the Carolinas. This should help to shift axis of best
moisture and lift to the north through Sun night as warm front
lifts north. Expect low level moisture to remain locked in with
weak lift maintaining clouds and chc of light pcp across the
area.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 300 PM Friday... A more amplified flow will exist as mid
to upper ridge builds up from the south and shortwave digs down
over western Gulf Coast. Sfc low pressure will develop and move
up from the lower Mississippi Valley to the Ohio Valley. This
will produce a deep S-SW flow with warm front to the north and
cold front approaching from the west Mon into Tues. This front
should drop south into the Carolinas, but may stall near or
just south of the area with enhanced chc of pcp through much of
next week. Overall expect some improvement in weather Mon into
Tues with warmer temps, but may not see much if any sun through
much of the period. Temps reaching 70 or above most places Mon
and Tues will cool off as front drops south through mid week,
with readings a good 10 degrees cooler, but still above normal
through much of the period.

May see another round of decent rainfall mid to late week next
week as models show cutoff low developing with deep low moving
up through the Carolinas.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 18Z...Will focus mainly on the front half of the TAF period.
The HRRR continues to be consistent in bringing another round of
convection, entering the western portion of the CWA by 20Z. Look for
intermittent thunder with gusty winds. Conditions will improve from
west to east after 00Z, however ceilings may be an issue, with IFR
conditions perhaps persisting through the morning hours on Saturday.

Extended Outlook...MVFR ceilings with light to moderate rain
persisting into Sat. A chance of thunderstorms late Sat. Becoming
VFR into Sunday before rain and MVFR chances increase again Sunday
into Monday.

&&

.MARINE...
NEAR TERM /THROUGH SATURDAY/...
As of 300 PM Friday...Southerly winds between 15 and 25 kts and
seas as high as 8 feet will continue until Saturday morning as
a cold front moves offshore and conditions offshore will
improve. Until Saturday morning, warm/cold frontal passage this
afternoon and tonight will bring chances for thunderstorms
offshore and locally heavy downpours, gusty erratic winds, and
chances for some small hail in the strongest storms. A
waterspout offshore cannot be ruled out this afternoon and
tonight.

With southwest winds advecting warm moist air over somewhat cooler
waters, fog offshore is also possible and along the coast this
afternoon and evening until a cold frontal passage returns the winds
to the west and should help improve visibilities.

SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 300 PM Friday...Northeasterly winds will come around to a
more E-SE direction Sun night into Mon as wave of low pressure
aids in lifting front back to the north as a warm front. Winds
will generally stay between 10 and 15 kts through the period.
Seas will diminish from 3 to 4 ft initially down to 2 to 3 ft
through Sunday.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 300 PM Friday...Area of low pressure will help lift warm
front north with SE winds veering around to the SW through
Mon. S-SW winds will increase late Mon into Tues ahead of an
approaching cold front, but WNA suggests winds up to 10 to 20
kts and seas reaching up to 5 ft, but remaining below SCA
thresholds for now. Winds should shift around to the N Tues
night into early Wed as cold front drops south through the
waters. The front may linger nearby with winds shifting around
to the NE through Wed.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until 10 AM EST Saturday for AMZ250-252-
     254-256.

&&

NEAR TERM...MCK
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...DL/21
Hazardous weather outlook, Dec 28, 4:06 PM EST, 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Wilmington NC
406 PM EST Fri Dec 28 2018

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
292115-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
406 PM EST Fri Dec 28 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Thunderstorms will produce gusty winds and heavy rain. Loose light
weight outdoor objects may be blown, and difficulty with night time
driving may be experienced.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-292115-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
406 PM EST Fri Dec 28 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-292115-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
406 PM EST Fri Dec 28 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Areas of sea fog could push onshore late this afternoon into
tonight, with visibility near the beaches locally falling to one-
quarter mile at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Dec 28, 10:55 AM EST, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1055 AM EST FRI DEC 28 2018

NCZ096-099-105>110-281700-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Columbus NC-Inland Pender NC-Bladen NC-Coastal New Hanover NC-
Coastal Brunswick NC-
1055 AM EST FRI DEC 28 2018

...SPECIAL WEATHER STATEMENT...

At 1054 AM EST, trained weather spotters reported strong
thunderstorms along a line extending from near Ammon to near Ocean
Isle Beach. Movement was east at 25 mph.

Winds in excess of 30 mph will be possible with these storms,
including heavy rainfall at times.

Locations impacted include...
Wilmington, Leland, Oak Island, Carolina Beach, Burgaw, Shallotte,
Wrightsville Beach, Kure Beach, Surf City, Holden Beach, Ocean Isle
Beach, Caswell Beach, Bald Head Island, Snows Cut, South Masonboro
Island, Figure Eight Island, Yaupon Beach, Rich Inlet, North
Masonboro Island and Rowan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3432 7769 3417 7783 3384 7796 3386 7801
      3389 7803 3391 7814 3391 7832 3388 7845
      3480 7860 3483 7847 3455 7825 3472 7811
      3472 7768 3448 7758 3444 7752
TIME...MOT...LOC 1554Z 261DEG 23KT 3474 7852 3387 7837

MCK
Special weather statement, Dec 28, 3:22 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
322 PM EST FRI DEC 28 2018

SCZ017-023-282045-
Marlboro SC-Darlington SC-
322 PM EST FRI DEC 28 2018

...SHOWERS WILL BRING WIND GUSTS OVER 40 MPH ACROSS MARLBORO AND
DARLINGTON COUNTIES...

At 320 PM EST, Doppler radar was tracking a line of heavy showers
extending from 7 miles south of Hamlet to near Oates. Movement was
east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Bennettsville, Darlington, Mccoll, Clio, Dovesville, Mont Clare,
Brownsville, Auburn, Darlington Raceway, Mechanicsville, Chavistown,
Floyd, Dunbar, Society Hill, Blenheim, and Tatum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Showers and thunderstorms can pose a variety of threats including
gusty winds and localized flooding. It is recommended that you
remain indoors until the showers pass.

These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3462 7945 3430 7964 3431 7967 3429 7968
      3430 7973 3425 7976 3425 7981 3421 7988
      3417 8010 3449 7991 3449 7988 3452 7986
      3453 7983 3461 7981 3461 7978 3466 7982
      3481 7973 3481 7968
TIME...MOT...LOC 2020Z 261DEG 34KT 3479 7969 3425 8000

TRA
Special weather statement, Dec 28, 3:33 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington NC
333 PM EST FRI DEC 28 2018

SCZ032-282115-
Florence SC-
333 PM EST FRI DEC 28 2018

...SHOWERS MAY BRING WIND GUSTS OVER 40 MPH ACROSS FLORENCE COUNTY...

At 332 PM EST, Doppler radar was tracking heavy showers along a line
extending between Darlington and Florence, moving east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Florence, Timmonsville, Quinby, Sardis, Mars Bluff, Effingham,
Cartersville, and Olanta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The winds in these showers may intensify, so be certain to monitor
local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3410 8005 3425 7981 3425 7976 3430 7973
      3429 7968 3431 7966 3430 7962 3427 7958
      3392 7984 3395 7997 3399 7989 3401 7991
      3404 7999 3408 8003 3409 8007
TIME...MOT...LOC 2032Z 262DEG 40KT 3429 7979 3405 8007

TRA
Special weather statement, Dec 28, 3:46 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Wilmington NC
346 PM EST FRI DEC 28 2018

NCZ087-SCZ024-282130-
Robeson NC-Dillon SC-
346 PM EST FRI DEC 28 2018

...SHOWERS AND THUNDERSTORMS COULD BRING WIND GUSTS OVER 40 MPH
ACROSS ROBESON AND DILLON COUNTIES...

At 345 PM EST, Doppler radar was tracking a line of showers and
thunderstorms extending from near Laurinburg to near Brownsville.
Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lumberton, Dillon, Red Springs, Pembroke, Fairmont, Maxton, St.
Pauls, Latta, Rowland, Rex, Hamer, South Of The Border, Hestertown,
Shannon, Buie, Minturn, Elrod and Howellsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3495 7903 3490 7894 3476 7886 3439 7902
      3427 7958 3430 7963 3462 7945 3463 7946
      3477 7933 3482 7936 3484 7935 3483 7919
TIME...MOT...LOC 2045Z 250DEG 27KT 3484 7942 3434 7963

TRA
Special weather statement, Dec 28, 4:22 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
422 PM EST FRI DEC 28 2018

SCZ039-282200-
Williamsburg SC-
422 PM EST FRI DEC 28 2018

...Strong thunderstorm could bring 40 mph wind gust and heavy rain
across Williamsburg County...

At 421 PM EST, Doppler radar was tracking a strong thunderstorm near
Gourdin, or 12 miles southwest of Kingstree, moving northeast at 40
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kingstree, Salters, Morrisville, Gourdin, Lane, Greeleyville and
Williamsburg Regional Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3361 8004 3378 7961 3359 7949 3346 7991
      3348 7993 3348 7994 3350 7997 3350 7999
      3351 8000 3349 8000 3351 8001 3350 8002
      3351 8002 3350 8003 3351 8004 3350 8004
      3351 8006 3354 8008
TIME...MOT...LOC 2121Z 246DEG 37KT 3355 7998

TRA
Special weather statement, Dec 28, 4:32 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington NC
432 PM EST FRI DEC 28 2018

NCZ087-096-099-SCZ024-282230-
Robeson NC-Columbus NC-Bladen NC-Dillon SC-
432 PM EST FRI DEC 28 2018

...Strong thunderstorms could produce wind gusts of 40 to 50 mph...

At 431 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Tolarsville to Kemper. Movement was
northeast at 60 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Lumberton, Elizabethtown, Chadbourn, Bladenboro, Fair Bluff, Lake
View, Boardman, Ammon, Butters, Hestertown, White Oak, Carvers,
Smiths, Howellsville, Lisbon, Abbottsburg, Tolarsville, Duart and
Lagoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3475 7839 3470 7837 3467 7832 3460 7830
      3457 7826 3446 7832 3427 7904 3430 7907
      3425 7913 3429 7917 3426 7921 3426 7923
      3482 7892 3484 7888 3485 7880 3485 7852
      3486 7850
TIME...MOT...LOC 2131Z 241DEG 51KT 3477 7893 3431 7918

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 7:18 PM ESTSpecial Weather StatementILMNew Hanover27 min
Dec 28, 10:55 AM ESTSpecial Weather StatementILMBladen, Brunswick, New Hanover, Pender65 min
Dec 28, 3:46 PM ESTSpecial Weather StatementILMRobeson44 min
Dec 28, 4:05 PM ESTMarine Dense Fog AdvisoryILM8 hr
Dec 28, 4:32 PM ESTSpecial Weather StatementILMBladen58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.